Hail, Park
- When
- July 12, 2:10 PM MST to 2:40 PM MST
- Where
- Park County, 9.8 mi E of Guffey
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.770, -105.350
The hail lasted 30 minutes.
5 inches in diameter.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm over Park County produce hail for 30 minutes with the largest storms 1.5 inches in diameter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 12, 2:10 PM MST, 0 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Denver/Boulder CO 310 PM MDT Sat Jul 12 2025 .KEY MESSAGES... - A few strong thunderstorms with locally heavy rain can be expected this afternoon roughly along and south of I-70. - Afternoon showers/thunderstorms to continue most days, albeit with slightly lesser coverage Sunday and Monday. - High temperatures to linger in the 90s across the plains from Sunday through mid-week. && .DISCUSSION /Through Saturday/... Issued at 224 PM MDT Sat Jul 12 2025 This morning's (Saturday) low clouds have finally scattered out across the forecast area and a Denver Cyclone has developed. Current satellite imagery shows some cumulus starting to build along the higher terrain, with a few weak reflectivity returns starting to show in northern Park/western Jefferson Counties where surface heating has been greatest so far today. With enough instability in place as shown by the 500 to 1000 J/kg of MLCAPE shown in the SPC Meso Analysis, these cumulus are expected to transition into scattered showers and storms by early this afternoon. With a prominent cap in place across the lower elevations as portrayed in the latest ACARS sounding, these showers and storms won't have much luck of persisting onto the lower elevations where CAPE is far more robust. However, with WNW to NNW steering flow in place, storms that form will have potential to move along the higher terrain where the cap is already broken, and we could see an isolated threat for severe hail and some gusty outflows through the early evening. With the cyclone in place, there is a chance that the convergence zone could aid in breaking the cap along the Palmer Divide and slightly north onto the adjacent plains where the more robust CAPE will be in play, but have kept the greatest PoPs south and west of the urban corridor where guidance continues to portray things staying along and south of I-70 in the mountains and foothills. Light NNW flow aloft will persist into Sunday as the ridge over the southwest remains in place. Instability will increase over the mountains as forecast soundings show SBCAPE reaching 700-800 J/kg and mid-level lapse rates steepening to 9+C/km by the afternoon. This will promote scattered afternoon and evening convection, with showers and storms expected to remain anchored to the higher terrain. Temperatures will return to the 90s across the lower elevations on Sunday and persist there through the first half of the week. Models are fairly consistent for the first half of the week, keeping pulses of afternoon mountain convection each day, becoming more widespread by Tuesday. Some discrepancies with timing of a shortwave trough entering the Pacific Northwest on Tuesday are evident between the ensembles, with the GFS supporting a cooldown on Tuesday/Wednesday, whereas the ECM ens keeps an extra day of 90F+ for the plains, seeing a cooldown for Wednesday/Thursday instead. The NBM seemed like a reasonable solution based on the differences, so little changes were made past Monday for this package. While the timing may be off, the signal is in place that a brief cooldown will occur by mid-week. Past that, ensembles show that the 90s will return and look to stick around across the plains through at least the last week of July. && .AVIATION /18Z TAFS through 18Z Sunday/... Issued at 1129 AM MDT Sat Jul 12 2025 Winds are currently light and vrb across the Denver TAF sites as a Denver Cyclone becomes more developed late this morning. Once the cyclone settles in, winds are expected to have a NNE component before making their way towards the east by ~22Z to 23Z this afternoon for KDEN/KBJC. There are uncertainties with how today will unfold with regards to KAPA as the cyclone may produce a convergence zone over or near the airfield as portrayed in a few hi-res CAMs. This would also allow for a better environment to break the cap that is currently in place as shown in the latest ACARS sounding, and why the PROB30 is in place for TS over KAPA later this afternoon. Or, the convergence zone stays south of KAPA, and winds keep a more NNE component through the afternoon. While there is a small chance (15-20%) that convection develops a little more northward that could impact KDEN, the more likely scenario is that the cyclone helps keep convection to the south, keeping the cap in place. Winds are expected to follow the normal diurnal pattern for the overnight hours tonight through the morning on Sunday. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Bonner AVIATION...Bonner
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 722 AM MDT Sat Jul 12 2025 COZ030>051-131330- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 722 AM MDT Sat Jul 12 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered afternoon showers are expected to develop over the mountains this afternoon, with potential for a few to spill onto the adjacent plains. With low stratus expected to limit surface heating through the first half of the day over portions of the plains, any storms that move off the higher elevations will likely struggle to maintain their instability as they enter a capped environment, but there will be enough instability and modest shear in areas on the Palmer Divide and in the mountains along and south of I-70 that will allow for isolated severe hail and wind gusts to be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Afternoon showers and storms are expected to develop over the higher terrain each day this week, with increasing chances of making their way onto the lower elevations from Tuesday onward. A shortwave passing over the Rockies by mid-week will bring more widespread showers and storms and a brief reprieve from the 90s for portions of the plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The Pueblo radar (KPUX), 107 km away, was scanning. The volume nearest the first event began at 21:09 UTC.
1 hail. Local standard time, as filed.
The hail lasted 30 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1271415.